Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 140, NWS Kansas City, MO

July 20, 2020Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 20, 2020, 8:50 AM CDT for Ray County, Missouri. It took effect at Jul 21, 2020, 7:20 AM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2020, 8:50 AM CDT (13:50 UTC)
In effect from
Jul 21, 2020, 7:20 AM CDT
Expired
Jul 23, 2020, 4:20 AM CDT
In force
45 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

County Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked River near Richmond (RICM7). The gauge peaked at 20.69 ft at Jul 21, 2020, 7:00 AM CDT.

actionminormoderate510152007/2007/2107/2207/2307/24
Action stage
14 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 20, 7:07 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 20, 7:07 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
707 AM CDT Mon Jul 20 2020

.Discussion...
Issued at 430 AM CDT MON JUL 20 2020

Showers and Thunderstorms in eastern Nebraska will continue moving
towards northern half of Missouri today. Remnants of a weak
surface front along with a weak upper short wave will help to
anchor showers and storms through at least mid day today. Shear is
very weak but some isentropic lift on 310K surface and increasing
MUCAPE to around 2000 J/KG will provide increasing chances for
thunder this afternoon. The precipitable water remains close to 2
inches so expect chances for some localized flooding in areas
where slow moving cells develop and redevelop in the weak flow
aloft. Given the uncertainty at this point in coverage and amount
will not issue any headlines for widespread flooding at this time.

Models keep good chance of continued showers and thunderstorms
overnight tonight and through around noon on Tuesday as additional
shortwave trofs move across the region.

Upper flow remains rather weak and from the west northwest as we
head into the middle of the work week with plenty of moisture in
the boundary layer to provide chances of showers and thunderstorms
through the work week. The good news besides the needed rain
includes lower temperatures, although dewpoints remain in the low
to middle 70s so it will be very humid through the week so it will
feel like lower to middle 90s Wednesday and broaching upper 90s as
we head into the end of the week and weekend.

&&

.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 710 AM CDT MON JUL 20 2020

Showers and thunderstorms with cigs and vsby occasionally IFR over
the terminals mainly between 12Z and 15Z and again this afternoon
around 21Z. There is also a chance for another round of showers
and thunderstorms late in the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Adolphson
Aviation...Adolphson
Hazardous weather outlook, Jul 20, 4:47 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
447 AM CDT Mon Jul 20 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
447 AM CDT Mon Jul 20 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

A few strong storms with wind gusts and hail will be possible this
morning and again later this afternoon into tonight.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Chances for thunderstorms will continue into Tuesday. Locally heavy
rainfall totals of 1-3" will be possible today into Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 20, 7:56 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
756 AM CDT Mon Jul 20 2020

KSZ103>105-MOZ028-029-037-043-201345-
Johnson KS-Wyandotte KS-Leavenworth KS-Platte MO-Cass MO-Jackson MO-
Clay MO-
756 AM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...SOUTHEASTERN
LEAVENWORTH...JOHNSON...NORTHWESTERN CASS...CLAY...PLATTE AND WESTERN
JACKSON COUNTIES UNTIL 845 AM CDT...

At 756 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Camden Point to near Lansing to near Eudora.
Movement was southeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leavenworth, Leawood, Raytown,
Liberty, Gladstone, Grandview, Belton, Prairie Village, Gardner,
Lansing, Merriam and Mission.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 17.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Missouri between mile markers 0 and 23.
 Interstate 35 in Kansas between mile markers 208 and 235.
 Interstate 29 between mile markers 0 and 27.
 Interstate 635 between mile markers 0 and 12.
 Interstate 470 between mile markers 0 and 7, and between mile
markers 14 and 16.
 Interstate 435 between mile markers 0 and 83.
 Kansas Turnpike between mile markers 206 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3950 9477 3926 9421 3921 9421 3921 9417
      3899 9436 3873 9461 3874 9485 3886 9505
      3899 9507 3898 9509 3896 9508 3898 9516
      3896 9517 3897 9519 3903 9519
TIME...MOT...LOC 1256Z 305DEG 37KT 3944 9473 3928 9488 3898 9516

Barham
Special weather statement, Jul 20, 8:41 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
841 AM CDT Mon Jul 20 2020

KSZ104-105-MOZ029-030-037-038-043-201430-
Johnson KS-Wyandotte KS-Cass MO-Ray MO-Lafayette MO-Jackson MO-
Clay MO-
841 AM CDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WYANDOTTE...EASTERN
JOHNSON...NORTHWESTERN CASS...CENTRAL CLAY...SOUTHWESTERN RAY...
SOUTHWESTERN LAFAYETTE AND JACKSON COUNTIES UNTIL 930 AM CDT...

At 841 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Excelsior Springs to near Raytown to near
Lenexa. Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Grandview, Belton, Prairie Village, Raymore, Grain Valley, Excelsior
Springs, Merriam and Harrisonville.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 1 and 36.
 Interstate 35 in Missouri between mile markers 0 and 25.
 Interstate 35 in Kansas between mile markers 216 and 235.
 Interstate 29 near mile marker 0.
 Interstate 635 between mile markers 0 and 1.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 0 and 4, and between mile
markers 49 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3864 9436 3890 9491 3910 9462 3938 9440
      3915 9386 3892 9404 3891 9411 3882 9412
TIME...MOT...LOC 1341Z 304DEG 29KT 3931 9430 3904 9449 3888 9472

Barham

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:42 AM CDTFlash Flood WarningEAXBuchanan5 hr
Jul 20, 7:30 AM CDTFlash Flood WarningEAXClay, Clinton, Platte5 hr
Jul 20, 7:56 AM CDTSpecial Weather StatementEAXClay, Platte49 min
Jul 20, 8:41 AM CDTSpecial Weather StatementEAXCass, Clay, Jackson49 min
Jul 20, 8:45 AM CDTRiver Flood WarningEAXClay, Ray54 hr
Jul 20, 9:18 AM CDTAreal Flood AdvisoryEAXRay3 hr
Jul 20, 12:52 PM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Platte, Ray117 min
Jul 20, 2:42 PM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Platte, Ray21 hr
Jul 19, 9:07 PM CDTAreal Flood AdvisoryEAXLinn3 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.